# SDR 2021FA0000428

- Difficulty date: December 22, 2021
- Submitted: December 27, 2021
- Operation: General aviation
- Aircraft: N478CB
- Make and model: Cessna 650
- Aircraft serial: 6500206
- Aircraft time: 9,830 hours, 8,008 cycles
- System (JASC): 2740 · Stabilizer Control System
- Part: Control Module
- Part number: 99142871EX
- Part serial: 212
- Condition: Failed
- Location: Zone 100
- Stage of operation: CR
- How discovered: C
- Nature of condition: J
- Precautionary procedure: D

## Discrepancy

WHILE PERFORMING A MAINTENANCE CHECK FLIGHT FOR REPAIRS PERFORMED FOR PRIMARY PITCH TRIM SYSTEM FAILING INTERMIT ON DESCENT. ON ALL OTHER PHASE OF FLIGHT AND ON THE GROUND  SYSTEM WORKS CORRECTLY. MAINTENANCE TROUBLESHOOT THE PITCH TRIM SYSTEM AND REPLACED WORN BUSHING AND BOLTS FOUND OUT OF LIMITS AT SCISSOR LINKS FOR THE STABILIZE LOWER ATTACHMENT POINT THAT MAY HAVE CAUSE BINDING. MAINTENANCE ALSO CHANGE OUT HORIZONTAL TRIM ADVISORY WITH REPAIRED UNIT PART NUMBER: 221-1  (OEM PART NUMBER 9914287-1EX ) SERIAL NUMBER 212. MAINTENANCE PERFORMED THE REQUIRED FUNCTIONAL CHECKS FOR THE PITCH TRIM SYSTEM ON GROUND SYSTEM CHECK GOOD. AIRCRAFT WAS RELEASED FOR MAINTENANCE CHECK FLIGHT TO SEE IF REPAIR CORRECTED PROBLEM WITH PRIMARY TRIM SYSTEM. AFTER TAKEOFF FROM SAT CREW LEVEL OFF  THE AIRCRAFT AND THE PITCH WARNING ADVISORY CLACKER STARTED SOUNDING OFF WITH NO TRIM INPUT AND NO TRIM MOVEMENT ON TRIM INDICATOR CREW NOTIFY ATC THAT THEY MY BE HAVING PRIMARY TRIM PROBLEM AND DECLARED EMERGENCY AND RETURN BASE SAT . CREW  DISCONNECTED THE AUTOPILOT AND HAND FLEW AIRCRAFT MANUALLY, THEN ON DESCENT GOING THROUGH13,00 FEET THE PRIMARY FAILED TO WORK, SWITCH TO SECONDARY TRIM SYSTEM AND LANDED AIRCRAFT SAFELY.
